zbMATH — the first resource for mathematics

A derivative-free method for solving box-constrained underdetermined nonlinear systems of equations. (English) Zbl 1309.65055
Summary: A derivative-free iterative method for solving bound-constrained underdetermined nonlinear systems is presented. The procedure consists of a quasi-Newton method that uses the Broyden update formula and a globalized line search that combines the strategy of Grippo, Lampariello and Lucidi with the Li and Fukushima one. Global convergence results are proved and numerical experiments are presented.

65H10 Numerical computation of solutions to systems of equations
90C56 Derivative-free methods and methods using generalized derivatives
PDF BibTeX Cite
Full Text: DOI
[1] Abadie, J.; Carpentier, J., Generalization of the Wolfe reduced-gradient method to the case of nonlinear constraints, (), 37-47 · Zbl 0254.90049
[2] Bielschowsky, R.H.; Gomes, F.A.M., Dynamic control of infeasibility in equality constrained optimization, SIAM journal on optimization, 19, 3, 1299-1325, (2008) · Zbl 1178.65063
[3] Conn, A.R.; Scheinberg, K.; Vicente, L.N., Global convergence of general derivative-free trust-region algorithms to first and second-order critical points, SIAM journal on optimization, 20, 387-415, (2009) · Zbl 1187.65062
[4] Dan, N.; Yamashita, N.; Fukushima, M., Convergence properties of inexact levenberg – marquardt method under local error bound conditions, Optimization methods and software, 17, 605-626, (2002) · Zbl 1030.65049
[5] Dennis, J.E.; Schnabel, R.B., Numerical methods for unconstrained optimization and nonlinear equations, (1983), Prentice-Hall Englewood Cliffs · Zbl 0579.65058
[6] Echebest, N.; Guardarucci, M.T.; Scolnik, H.D.; Vacchino, M.C., An acceleration scheme for solving convex feasibility problems using incomplete projection algorithms, Numerical algorithms, 35, 2-4, 335-350, (2004) · Zbl 1056.65027
[7] Echebest, N.; Schuverdt, M.L.; Vignau, R.P., Two derivative-free methods for solving underdetermined nonlinear systems of equations, Computational and applied mathematics, 30, 217-245, (2011) · Zbl 1220.65060
[8] Francisco, J.B.; Krejić, N.; Martínez, J.M., An interior point method for solving box-constrained underdetermined nonlinear systems, Computational and applied mathematics, 177, 67-88, (2005) · Zbl 1064.65035
[9] Gould, N.I.M.; Toint, Ph.L., Nonlinear programming without a penalty function or a filter, Mathematical programming, 122, 1, 155-196, (2010) · Zbl 1216.90069
[10] Gonzaga, C.C.; Karas, E.W.; Vanti, M., A globally convergent filter method for nonlinear programming, SIAM journal on optimization, 14, 3, 646-669, (2003) · Zbl 1079.90129
[11] Griewank, A., The global convergence of Broyden-like methods with a suitable line search, Journal of the Australian mathematical society, series B, 28, 1, 75-92, (1986) · Zbl 0596.65034
[12] Griewank, A.; Walther, A., On constrained optimization by adjoint-based quasi-Newton methods, Optimization methods and software, 17, 869-889, (2002) · Zbl 1065.90077
[13] Grippo, L.; Lampariello, F.; Lucidi, S., A nonmonotone line search technique for newton’s method, SIAM journal on numerical analysis, 23, 707-716, (1986) · Zbl 0616.65067
[14] Hock, W.; Schittkowski, K., Test examples for nonlinear programming codes, Lectures notes in economics mathematical systems, (1981), Springer
[15] La Cruz, W.; Martínez, J.M.; Raydan, M., Spectral residual method without gradient information for solving large-scale nonlinear systems of equations, Mathematics of computation, 75, 1429-1448, (2006) · Zbl 1122.65049
[16] Li, D.H.; Fukushima, M., A derivative-free line search and global convergence of Broyden-like method for nonlinear equations, Optimization methods and software, 13, 181-201, (2000) · Zbl 0960.65076
[17] Ma, C.; Chen, L.; Wang, D., A globally and superlinearly convergent smoothing Broyden-like method for solving nonlinear complementarity problem, Applied mathematics and computation, 198, 2, 592-604, (2008) · Zbl 1140.65045
[18] Martínez, J.M., Quasi-inexact Newton methods with global convergence for solving constrained nonlinear systems, Nonlinear analysis, 30, 1-7, (1997) · Zbl 0898.65024
[19] Martínez, J.M., Inexact restoration method with Lagrangian tangent decrease and new merit function for nonlinear programming, Journal of optimization theory and applications, 111, 39-58, (2001) · Zbl 1052.90089
[20] Martínez, J.M.; Pilotta, E.A., Inexact restoration algorithms for constrained optimization, Journal of optimization theory and applications, 104, 135-163, (2000) · Zbl 0969.90094
[21] A. Miele, E.M. Sims, V.K. Basapur, Sequential gradient-restoration algorithm for mathematical programming problems with inequality constraints, Part 1, Theory, Rice University, Aero-Astronautics, Report No. 168, 1983.
[22] Nie, P.Y., A derivative-free method for the system of nonlinear equations, Nonlinear analysis: real world applications, 7, 378-384, (2006) · Zbl 1120.90060
[23] M.J.D. Powell, The BOBYQA algorithm for bound constrained optimization without derivatives, Technical Report, Department of Applied Mathematics and Theoretical Physics, Cambridge University, Cambridge, England, 2009.
[24] Rom, M.; Avriel, M., Properties of the sequential gradient-restoration algorithm (SGRA), part 1: introduction and comparison with related methods, Journal of optimization theory and applications, 62, 77-98, (1989) · Zbl 0651.90068
[25] Rom, M.; Avriel, M., Properties of the sequential gradient-restoration algorithm (SGRA), part 2: convergence analysis, Journal of optimization theory and applications, 62, 99-126, (1989) · Zbl 0651.90069
[26] Rosen, J.B., Two-phase algorithm for nonlinear constraint problems, (), 97-124 · Zbl 0458.65049
[27] Ryoo, N.V.; Sahinidis, N.D., Global optimization of nonconvex NLPs and MINLPs with applications in process design, Computers & chemical engineering, 19, 551-566, (1995)
[28] Sharma, J.R.; Guha, R.K.; Gupta, P., Some efficient derivative free methods with memory for solving nonlinear equations, Applied mathematics and computation, 219, 2, 699-707, (2012) · Zbl 1302.65133
[29] Stark, P.B.; Parker, R.L., Bounded variable least squares: an algorithm and applications, Journal computational statistics, 10, 129-141, (1995) · Zbl 0938.62074
[30] Walther, A.; Biegler, L.T., Numerical experiments with an inexact Jacobian trust-region algorithm, Computational optimization and applications, 48, 2, 255-271, (2011) · Zbl 1219.90166
[31] Zhang, H.; Conn, A.R.; Scheinberg, K., A derivative-free algorithm for least-squares minimization, SIAM journal on optimization, 20, 6, 3555-3576, (2010) · Zbl 1213.65091
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.